MAUDE Adverse Event Report: LDR MÉDICAL MOBI-C IMPLANT 17X17 H7 US; CERVICAL DISK PROSTHESIS

LDR MÉDICAL MOBI-C IMPLANT 17X17 H7 US; CERVICAL DISK PROSTHESIS
Model Number N/A
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is submitted to send the initial report and the result of the investigation of this complaint.Product will not be returned to manufacturer as discarded at hospital.No examination can be performed.Review of traceability and review of the device history records did not reveal any non-conformance's to specifications or deviations in procedures that might have contributed to the reported event.From the information provided, the product history records, the review of the case and the recurrence of this type of event for this product, the investigation found no evidence to indicate a device related issue.The root cause is probably related to a user error during repositioning.As indicated into mobi-c surgical technique: step 12_"if necessary to correct a rotated device or for lateral implant adjustments, distraction of the disc space is required to prevent implant-to-peek cartridge disassembly in situ".However, with available inputs is not possible to confirm this hypothesis.The description received did not allow to understand perfectly if the surgical steps were followed or not.Based on the available information, there is no need for specific action for this case.If any further information is found which would change or alter any conclusions or information, a follow-up report will be filled accordingly.
 
Event or Problem Description
Mobi-c p&f us: disassembled after repositioning.During a 2 levels mobi-c surgery for c4-5 and c6-7, it was reported by sales representative that the surgeon implanted the mobic implant under distraction, and determined he needed to reposition the implant for proper midline placement.When he pulled the implant back, the lower plate came off.A new implant was opened to save time.The parallel distractor was used along with the mobic caspar retractor.Proper caspar pin placement occurred.The implant that was reopened was the same size as the one removed.No additional endplate preparation was needed.The patient was health after the surgery, and has not been back since.

Brand Name
MOBI-C IMPLANT 17X17 H7 US
Common Device Name
CERVICAL DISK PROSTHESIS
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine 10300
FR  10300
MDR Report Key8622923
Report Number3004788213-2019-00146
Device Sequence Number1968715
Product Code MJO
UDI-Device Identifier03662663002035
UDI-Public(01)03662663002035(17)230201(10)5309260
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberN/A
Device Catalogue NumberMB3777
Device Lot Number5309260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age44 YR